Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Fort Worth, TX

March 19, 2015Jack County, Montague County, Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 19, 2015, 6:42 PM CDT for Jack County, Montague County, Wise County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2015, 6:42 PM CDT (23:42 UTC)
Expired
Mar 19, 2015, 7:30 PM CDT
In force
48 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Jack County, TX, Montague County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 103 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:42 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 19, 6:42 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT THU MAR 19 2015

.AVIATION...

CONCERNS...ONSET OF CONVECTION AND IFR TO LIFR CIGS/VIS.

A WARM FRONT EXTENDS WEST-EAST ACROSS NORTH TEXAS JUST NORTH OF
THE METROPLEX. CONVECTION HAS BEGUN ALONG THIS BOUNDARY TO THE
NORTHWEST OF KDFW. WE EXPECT THE CONVECTION TO CONTINUE DEVELOPING
AND SPREADING EAST AND SOUTHEAST THIS EVENING WITH THE MAIN
WINDOW FOR TSRA OVER THE METROPLEX IN THE 05-10Z PERIOD. AS THIS
CONVECTION NEARS...THE FRONTAL BOUNDARY WILL ALSO MOVE SOUTHWARD
THROUGH THE METROPLEX WITH HIGH MVFR CIGS FALLING FURTHER AROUND
05Z AND BECOMING IFR BY 10Z. DO NOT EXPECTED ANY IMPROVEMENT IN
CIGS DURING THE DAY FRIDAY UNTIL LATE...BUT VISIBLE WILL IMPROVE
AROUND MIDDAY OR EARLY AFTERNOON AS THE MAIN CONVECTION AREA
SLIDES FARTHER SOUTHEAST OF THE METROPLEX. DECIDED TO KEEP CIGS
LOW MVFR FOR THE KDFW EXTENDED 21/00 TO 21/06.

AS FOR KACT...THE CONVECTIVE TRENDS WILL BE VERY SIMILAR...BUT
GENERALLY RUNNING ABOUT 5 HOURS BEHIND THE METROPLEX TRENDS. CIGS
WILL BE VFR THIS EVENING THEN GOING MVFR AROUND 08Z. TSRA MOST
LIKELY 10-13Z. IFR CIGS SHOULD FORM AROUND DAYBREAK AND
PREVAIL THROUGHOUT THE DAY. 75

THE BEST TIMING FOR IFR CIGS TO GO LIFR WILL BE 09-13Z FOR THE
METROPLEX AND 12-17Z AT KACT.  75

&&

.PREV DISCUSSION... /ISSUED 352 PM CDT THU MAR 19 2015/
THE WEATHER WILL BE UNSETTLED ACROSS NORTH TEXAS THROUGH THE
WEEKEND. THE PRIMARY CULPRIT WILL BE A DEEP UPPER LOW WHICH IS
CURRENTLY LOCATED NEAR BAJA. THIS LOW WILL WEAKEN INTO AN OPEN
WAVE TROUGH WHILE IT LIFTS NORTHEAST SATURDAY THROUGH SUNDAY.

SOME SURFACE FEATURES WHICH WILL ALSO BE LARGE PLAYERS IN THE
WEATHER TONIGHT THROUGH THE WEEKEND WILL BE A WARM FRONT...WHICH
IS CURRENTLY LIFTING ACROSS THE NORTHERN ZONES...AND A COLD FRONT
WHICH WILL MOVE ACROSS THE REGION TONIGHT THROUGH FRIDAY.

LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THIS AFTERNOON SOUTH
OF THE LIFTING WARM FRONT AND WILL KEEP CONDITIONS MOSTLY CLOUDY
AND HUMID THOUGH THE EVENING ALONG WITH A FEW SHOWERS. THE COLD
FRONT WILL MOVE INTO THE NORTHWEST ZONES OF NORTH TEXAS AROUND
SUNSET OR SHORTLY AFTER AND OVERTAKE THE WARM FRONT. SCATTERED
THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG THE COLD FRONT
INITIALLY. STORMS SHOULD BECOME MORE NUMEROUS AND ORGANIZED NEAR
AND NORTH OF THE FRONT LATE IN THE EVENING INTO THE OVERNIGHT
HOURS WHEN A SHORT WAVE MOVES IN FROM THE SOUTHWEST. A SOMEWHAT
ORGANIZED COMPLEX OF STORMS WILL BECOME ORIENTED ALONG THE FRONT.
SINCE INSTABILITY WILL BE LIMITED...SEVERE STORMS APPEAR UNLIKELY.
HOWEVER...A FEW OF THE EVENING STORMS WILL HAVE A POTENTIAL FOR
SMALL HAIL. THE MORE LIKELY THREAT WILL BE FROM LOCALLY HEAVY
RAINFALL SINCE THE FRONT WILL BE SLOW MOVING AND THE STORMS WILL
HAVE POTENTIAL FOR TRAINING.

BY FRIDAY MORNING THE FRONT SHOULD BE THROUGH ALL BUT THE
SOUTHEAST ZONES AND THE HIGHEST RAIN CHANCES WILL SLOWLY SHIFT
SOUTHWARD. HOWEVER...SCATTERED SHOWERS WILL BE POSSIBLE DEEPER IN
THE COOL AIR THROUGH FRIDAY AS MOISTURE CONTINUES TO OVERRUN THE
FRONT.

THE FRONT WILL MOVE INTO SOUTH TEXAS BY EARLY FRIDAY EVENING AND
THERE SHOULD BE A BRIEF LULL IN PRECIPITATION ACROSS NORTH TEXAS.
HOWEVER...INCREASING ISENTROPIC LIFT LATE IN THE EVENING AND
OVERNIGHT INTO SATURDAY MORNING WILL RESULT IN ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES ACROSS THE
SOUTHERN ZONES INTO THE TEXAS HILL COUNTRY. A STALLED BOUNDARY...
ABUNDANT MOISTURE AND A SLOWLY EJECTING SOUTHERN BRANCH TROUGH IS
TYPICALLY A HEAVY RAIN PRODUCING PATTERN. AS OF NOW IT APPEARS
THAT THE HEAVIEST RAIN THREAT WILL BE GENERALLY SOUTH OF THE CWA
ACROSS THE HILL COUNTRY FRIDAY NIGHT THROUGH SATURDAY.
HOWEVER...IF THE FRONT STALLS FARTHER NORTH...THE HEAVY RAIN
THREAT WOULD ALSO SHIFT NORTHWARD. FOR NOW WE HAVE DECIDED TO WAIT
ON ISSUING ANY TYPE OF FLOOD/FLASH FLOOD WATCH IN THE FRIDAY
NIGHT/SATURDAY TIME FRAME. WE WILL HOWEVER HIGHLIGHT THE
POTENTIAL FOR HEAVY RAINFALL IN THE HAZARDOUS WEATHER
OUTLOOK...ESPECIALLY SOUTH OF A LINE FROM LAMPASAS TO WACO TO
ATHENS.

THE UPPER TROUGH SHOULD FINALLY LIFT ACROSS THE REGION ON SUNDAY
AND RESULT IN ONE LAST SHOT RAIN BEFORE ENDING SUNDAY EVENING. IT
IS VERY LIKELY THAT THE RAINFALL TONIGHT THROUGH THIS WEEKEND WILL
RESULT IN AVERAGE RAINFALL AMOUNTS AROUND 1 INCH WITH LOCALLY
HIGHER TOTALS...ESPECIALLY IN THE SOUTHERN ZONES.

AN UPPER RIDGE WILL BUILD IN FROM THE WEST EARLY SUNDAY NIGHT
THROUGH MONDAY AND RESULT IN DECREASING CLOUDS. THE UPPER PATTERN
WILL BECOME ZONAL MONDAY NIGHT AND TUESDAY AHEAD OF ANOTHER WEST
COAST TROUGH. THIS TROUGH IS PROGGED TO DEEPEN INTO A CLOSED LOW
ACROSS THE FOUR CORNERS REGION WEDNESDAY THROUGH THURSDAY AND MAY
RESULT IN A SNOW STORM ACROSS THE EASTERN PLAINS OF COLORADO AND
STRONG THUNDERSTORMS ACROSS THE SOUTHERN PLAINS...INCLUDING NORTH
TEXAS. WE WILL HAVE TO KEEP A CLOSE EYE ON THIS SYSTEM IN THE
COMING DAYS.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  56  66  56  68  55 /  70  60  50  50  50
WACO, TX              62  71  56  69  55 /  30  80  80  70  60
PARIS, TX             54  65  55  65  50 /  80  50  30  50  50
DENTON, TX            56  64  53  68  54 /  80  50  30  40  40
MCKINNEY, TX          57  64  55  66  53 /  70  60  40  50  50
DALLAS, TX            60  68  58  69  55 /  60  60  50  50  50
TERRELL, TX           57  68  56  68  55 /  60  70  60  60  50
CORSICANA, TX         61  71  57  69  57 /  30  80  70  70  60
TEMPLE, TX            62  72  57  65  56 /  20  80  80  70  60
MINERAL WELLS, TX     54  63  51  65  55 /  70  50  30  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, Mar 19, 3:44 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT THU MAR 19 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
344 PM CDT THU MAR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
ACROSS MUCH OF NORTH TEXAS THIS EVENING AND TONIGHT. A FEW STORMS
COULD BE STRONG THIS EVENING MAINLY NORTH OF INTERSTATE 20. SMALL
HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING STRIKES ARE THE
PRIMARY EXPECTED HAZARDS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH
TEXAS FRIDAY AND SATURDAY. BEST CHANCES WILL BE ALONG AND SOUTH OF
INTERSTATE 20. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREATS. THERE IS SOME POTENTIAL OF
FLOODING OF LOW LYING AREAS LATE FRIDAY NIGHT MAINLY SOUTH OF A
LAMPASAS TO WACO TO ATHENS LINE.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING IF STRONG
THUNDERSTORMS DEVELOP ACROSS NORTH TEXAS.

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:49 PM CDTSpecial Weather StatementFWDYoung41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.